Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 6, 2016, 2:50 PM EDT for Walton County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2016, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 6, 2016, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
County Walton County, GA
The radar
The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
962
WWUS82 KFFC 061850
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT MON JUN 6 2016
GAZ046>048-061930-
NEWTON GA-ROCKDALE GA-WALTON GA-
250 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON...NORTHEASTERN
ROCKDALE AND WESTERN WALTON COUNTIES UNTIL 330 PM EDT...
AT 249 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKEVIEW ESTATES...OR
NEAR CONYERS. THIS STORM WAS NEARLY STATIONARY WITH CELL TRAINING
ACROSS THE ADVISORY AREA.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...MONROE...SOCIAL CIRCLE...WALNUT GROVE...BETWEEN...JERSEY...
MILSTEAD...GUM CREEK...BIG HAYNES CREEK PARK AND YOUTH.
LAT...LON 3368 8402 3376 8401 3385 8373 3368 8370
TIME...MOT...LOC 1849Z 207DEG 3KT 3375 8396
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 6, 9:00 AM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 9:00 AM EDT, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 900 AM EDT MON JUN 6 2016 .UPDATE... Increased precipitation across central GA associated with Tropical Storm Colin will continue through tonight. Have increased pops across the area to reflect current trends. Will continue to monitor as this first main rain band moves northward as it appears it should stay fairly organized through the day. && .PREV DISCUSSION... /Issued 750 AM EDT MON JUN 6 2016/ SHORT TERM /Today through Tuesday/... Current radars show generally light showers over central GA at this time. A front has stalled over extreme north GA with dissipating showers. However...this old boundary will help trigger additional showers and scattered thunderstorms over most of north GA today with rainfall less than one inch. The main focus for the next 24 hours is TS Colin in the eastern Gulf of Mexico. Colin should move over north FL this evening passing over Jacksonville after midnight...then heading up the GA/SC coast on Tuesday. Typical abundant tropical moisture will flow north into GA in advance of this storm with high PWs of 2.5 to 2.9 inches in southeast GA and north FL. Expect widespread showers and scattered thunderstorms over central GA later today and tonight. Rainfall amounts of around one inch from Columbus and Macon to near 3 inches in Vidalia and Lyons will be possible. Only localized ponding in low lying areas is expected so no flood watch is needed at this time. High pressure will build into the state on Tuesday with drier air and near seasonable temperatures. Used a blend of the MET/MAV MOS guidances. 16 LONG TERM /Tuesday Night through Sunday/... Long range models show good agreement with dry high pressure building over the region and dominating the forecast through the weekend. The initial period will start out a bit cooler than normal as a cool dome of high pressure pushes south of Canada and settles over the Ohio and Tennessee Valleys by Wednesday and Wednesday night. Then the warm up begins as the upper ridge builds over the southeast... and along with abundant sunshine... pushes daytime temperatures into the lower 90s by Friday... then mid and upper 90s over the weekend. Despite the warmer than normal temperatures... it appears the current record high temperatures for the four climate sites appear to be safe over the weekend at this time...but will continue to monitor this potential closely. AVIATION... 12Z Update... TS Colin will help spread rain back into the TAF sites today. Ceilings and visibilities should generally be VFR...except lowering to MVFR in showers and thunderstorms by this afternoon. A light southeast wind will prevail becoming light and variable or calm tonight. A cold front will move through early Tuesday with clearing and a northwest wind around 10 kts. //ATL Confidence...12Z Update... Confidence medium on all elements 16 && .PRELIMINARY POINT TEMPS/POPS... Athens 81 67 89 61 / 80 40 0 0 Atlanta 82 68 87 63 / 70 40 0 0 Blairsville 80 60 82 54 / 40 30 0 0 Cartersville 84 64 87 58 / 40 30 0 0 Columbus 82 70 90 66 / 100 40 0 0 Gainesville 81 66 86 60 / 50 40 0 0 Macon 80 69 90 63 / 100 90 5 0 Rome 85 63 87 58 / 30 20 0 0 Peachtree City 81 66 88 58 / 90 40 0 0 Vidalia 80 71 90 67 / 100 100 30 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Deese AVIATION...01
Hazardous weather outlook, Jun 6, 10:31 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1031 AM EDT MON JUN 6 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1031 AM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS WITH OCCASIONAL EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS A COLD FRONT SAGS INTO NORTH GEORGIA AND TROPICAL STORM COLIN MOVES ACROSS THE EASTERN GULF TODAY AND ACROSS NORTH FLORIDA TONIGHT. THE INCREASING TROPICAL MOISTURE FROM THE SOUTH WILL BRING A THREAT OF LOCALLY HEAVY RAIN... WITH THE GREATEST RAINFALL GENERALLY EXPECTED ALONG AND SOUTH OF A LINE FROM COLUMBUS TO WASHINGTON WHERE 1.0 TO 3.0 INCHES IS POSSIBLE THROUGH TONIGHT. RAINFALL AMOUNTS OF 0.5 TO 1.0 INCHES IS POSSIBLE ELSEWHERE. ALTHOUGH BRIEF PONDING ALONG LOW LYING... FLOOD PRONE AREAS ARE POSSIBLE... NO WIDESPREAD FLOOD PROBLEMS ARE EXPECTED AT THIS TIME. OTHERWISE... A FEW THUNDERSTORMS COULD BECOME STRONG THIS AFTERNOON AND EVENING... ESPECIALLY ACROSS CENTRAL GEORGIA... WITH BRIEF WIND GUSTS TO 45 MPH... LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING BEING THE MAIN THUNDERSTORM THREATS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE COULD BE A FEW LINGERING THUNDERSTORMS OVER THE EASTERN PARTS OF CENTRAL GEORGIA EARLY ON TUESDAY. OTHERWISE... HIGH PRESSURE BUILDS OVER THE REGION WEDNESDAY THROUGH SUNDAY WITH NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 6, 11:42 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EDT MON JUN 6 2016
GAZ039-049>051-059>062-061645-
TALIAFERRO GA-MORGAN GA-JASPER GA-GREENE GA-PUTNAM GA-WILKES GA-
HANCOCK GA-WARREN GA-
1142 AM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...SOUTHERN MORGAN...
NORTHEASTERN JASPER...GREENE...NORTHERN PUTNAM...SOUTHERN WILKES...
NORTHERN HANCOCK AND NORTHWESTERN WARREN COUNTIES UNTIL 1245 PM
EDT...
AT 1141 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BUCKHEAD TO NEAR NORWOOD...AND MOVING NORTHEAST
AT 15 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
EATONTON...WASHINGTON...GREENSBORO...MONTICELLO...CRAWFORDVILLE...UNI
ON POINT...WHITE PLAINS...SILOAM...SHADY
DALE...NORWOOD...BUCKHEAD...SHARON... CAMAK...PHOENIX...REYNOLDS
PLANTATION...LIBERTY...SPRINGFIELD...ALEXANDER STEPHENS
PARK...HARMONY AND SANDY CROSS.
LAT...LON 3366 8251 3365 8252 3365 8254 3364 8256
3365 8258 3363 8258 3364 8259 3363 8261
3363 8262 3362 8262 3361 8265 3345 8259
3331 8369 3351 8363 3376 8256 3364 8248
TIME...MOT...LOC 1541Z 246DEG 15KT 3353 8338 3354 8268Special weather statement, Jun 6, 12:33 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 PM EDT MON JUN 6 2016
GAZ089-061730-
MUSCOGEE GA-
1233 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSCOGEE COUNTY
UNTIL 130 PM EDT...
AT 1231 PM EDT...STRONG THUNDERSTORMS WITH VERY HEAVY WERE LOCATED
OVER MUICH OF NORTHWEST MUSCOGEE COUNTY INCLUDING NORTH PARTS OF
COLUMBUS AREA. BE PREPARED FOR LOCALIZED FLOODING...ESPECIALLY IN
FLOOD PRONE AREAS.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH PARTS OF
COLUMBUS...BIBB CITY...COLUMBUS METROPOLITAN AIRPORT...GREEN ISLAND
HILLS...ROSE HILL AND LAUREL HILLS.
LAT...LON 3261 8492 3258 8490 3258 8483 3246 8500
3252 8500 3256 8504 3258 8507 3260 8508
TIME...MOT...LOC 1631Z 239DEG 49KT 3257 8494Special weather statement, Jun 6, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT MON JUN 6 2016
GAZ046>048-061930-
NEWTON GA-ROCKDALE GA-WALTON GA-
250 PM EDT MON JUN 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON...NORTHEASTERN
ROCKDALE AND WESTERN WALTON COUNTIES UNTIL 330 PM EDT...
AT 249 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAKEVIEW ESTATES...OR
NEAR CONYERS. THIS STORM WAS NEARLY STATIONARY WITH CELL TRAINING
ACROSS THE ADVISORY AREA.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...MONROE...SOCIAL CIRCLE...WALNUT GROVE...BETWEEN...JERSEY...
MILSTEAD...GUM CREEK...BIG HAYNES CREEK PARK AND YOUTH.
LAT...LON 3368 8402 3376 8401 3385 8373 3368 8370
TIME...MOT...LOC 1849Z 207DEG 3KT 3375 8396The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:42 AM EDT | Special Weather Statement | FFC | Greene, Taliaferro | 63 min |
| Jun 6, 12:00 PM EDT | Flash Flood Warning | FFC | Jasper, Morgan, Putnam | 6 hr |
| Jun 6, 12:33 PM EDT | Special Weather Statement | FFC | Muscogee | 57 min |
| Jun 6, 2:00 PM EDT | Flash Flood Watch | FFC | Baldwin, Bibb, Bleckley, Clarke, Crisp, Dodge and 29 more | 8 hr |
| Jun 6, 3:17 PM EDT | Flash Flood Warning | FFC | Newton, Rockdale, Walton | 6 hr |
| Jun 6, 3:53 PM EDT | Special Weather Statement | FFC | Clayton | 52 min |
| Jun 6, 4:03 PM EDT | Special Weather Statement | FFC | DeKalb | 42 min |
| Jun 6, 4:42 PM EDT | Special Weather Statement | FFC | Rockdale | 33 min |
| Jun 6, 5:21 PM EDT | Special Weather Statement | FFC | Lumpkin | 39 min |
| Jun 6, 5:59 PM EDT | Special Weather Statement | FFC | Dawson | 46 min |
| Jun 6, 6:25 PM EDT | Special Weather Statement | FFC | Banks | 50 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.